Ever since I started taking the statin drug my leg muscles have become very weak. Can I quit the statin drug and replace the medication with diet and exercise?

Follow
Share

Leg muscles have become very weak, and I feel they shouldn't be. I am 76, and work out almost regularly--walking, riding stationary bike, leg raises, toe raises, and hamstring exercises. I take a very popular statin drug daily (1/2 pill every evening), and in spite of all the exercise seem to be getting weaker.

This question has been closed for answers. Ask a New Question.
Find Care & Housing
8

Answers

Show:
WOW sorry just saw how old you are!! good for you wish my mum was half as active as you then she wouldnt be like this.
Helpful Answer (0)
Report

Statins slow down your metabolism best way forward is a "vegan diet" always reduces col naturally. my doc wants me to go on them but never, ill starve first ALSO checkout statins and dementia link funny my mums been on this for 20yrs?? makes you think. Friend is on them 5yrs and her mum whose just had a triple bypass has better cholesterol than her daughter?

Its all about cutting carbs as fat is not the problem bad carbs are they reckon cut out all the bad carbs and eat more fat and we wouldnt be having all these illnesses you will see that this is going to be the way forward already here they have started to "tax" sugary drinks then watch this space ALL sugars will be taxed so we may be down alleys buying sugar off drug dealers instead of cocaine! I was on a sugarfree diet for a year and i have to say felt like a new person fitter slimmer and funny didnt have sugar cravings? Chromium is very good for sugar cravings but once youre off it two weeks you will be amazed that you dont even crave it. Ok just wish id stuck to it but i will go off it again. Diet and excercise can cure alot of these illnesses and the pharmaceuticals know damn well but wheres the money in a healthier population? even here there is now HUGE debate over this as our medical system cant cope with all the illnesses and diabetes is now the biggest killer here and its escalating even in young children YEP back to sugar and processed food again. Its all about going back to real food meat and veg and fruit!
Helpful Answer (0)
Report

I had thigh muscle cramps, forgetting and confusion while taking simvostatin. My doctor wanted my to continue, but the brain stuff was too weird (not recognizing faces for example). I use Red Rice Yeast instead, cholesterol went up a bit, but still about as low as the pills did. the cramps and brain stuff went away.

Also: You need to increase your Co-enzyme 10, you need more on statin type meds or herbs. That is part of your body's process in converting food to energy. If you are having no other side effects than weakness CO10 is where I would start.
Helpful Answer (0)
Report

My sister-in-law has Kaiser like I do, but when she asked for the 'real' version of the medications she needed, they had a cow over it. Because like you said, most insurances insist we use the generic version she had to prove that ONLY the 'real' version did her any good. I don't believe it's the same drug you're talking about, but you get my point.
Helpful Answer (0)
Report

I can't tolerate them. They make me feel like I've been beaten within an inch of my life. I have trouble moving my legs. My Mom is the same way. Zocor (simvastatin) and I are not friends. Insurance companies like the cheaper medications, but the older alternatives do the job without some of the freaky side effects. Jeann has a good point in that you and your doctor should test to see if holding the medication makes a difference.
Helpful Answer (0)
Report

I had leg problems and I asked my cardiologist if it could be the statins, and he didn't think so, but agreed to have me stop for a certain period. That didn't help my legs so I went back on the drug. Your problem could be the drug, but it might not be, so it is good to be in touch with the doctor before you experiment.
Helpful Answer (1)
Report

I'd look to see if this leg weakness is a side effect of the drug. If it is, call the doctor get it changed. If it's not, then call the doctor and get it fixed.
Helpful Answer (1)
Report

You need to discuss this with the doctor who prescribed the statin and/or your primary care doctor if that is different.
Helpful Answer (0)
Report

This question has been closed for answers. Ask a New Question.
Related
Questions